# SDR ARWA0010102

- Difficulty date: January 25, 2001
- Submitted: January 26, 2001
- Operation: Air carrier
- Aircraft: N1808E
- Make and model: Doug DC-8-62
- Aircraft serial: 46105
- Aircraft time: 67,089 hours, 26,103 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Ballast
- Part number: BA170
- Part serial: 985
- Condition: Smoke
- Location: Cabin
- Stage of operation: DE
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING DESCENT, CO-PILOTS RADAR SCREEN HAD EVIDENCE OF SMOKE.  TURNED OFF AND PULLED C/B.  CHECKED WEATHER RADAR SYSTEM WIRING IAW W/D 34-10-0, FOUND NORMAL.  GROUND OPERATIONAL CHECK IAW FDW M/M 34-41-0.  NORMAL, NO TROUBLE FOUND. REF TO ITEM NR 1, FOUND EVIDENCE OF SMOKE AND BURN SMELL COMING OUT OF GLARESHIELD INST-WHITE BALLAST XFMR.  REMOVED AND REPLACED INST-WHITE LT XFMR IAW M/M 33-12-0.  TESTED NORMAL.
